Alert archive / Mississippi / Flash Flood Watches in 2013

Flash Flood Watch 8, NWS Mobile, AL

August 14, 20135 counties in Mississippi; Washington County, Alabama

NWS Mobile, AL issued this flash flood watch at Aug 14, 2013, 3:23 AM CDT for 5 counties in Mississippi; Washington County, Alabama. It took effect at Aug 14, 2013, 10:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 14, 2013, 3:23 AM CDT (08:23 UTC)
In effect from
Aug 14, 2013, 10:00 AM CDT
Expired
Aug 14, 2013, 2:14 PM CDT
In force
4 hr
Issued by
NWS Mobile, AL
Flood severity
None

Counties Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 72 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2013-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 591 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2013-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
591 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WGUS64 KMOB 140823
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
323 AM CDT WED AUG 14 2013

...FLASH FLOOD WATCH IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH
THIS EVENING FOR SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA...

.A WEAK FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS THE AREA TODAY
WHILE A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION.
PERIODS OF SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY...AND WITH
ABUNDANT TROPICAL MOISTURE IN PLACE OVER THE AREA...THE STORMS WILL
BE CAPABLE OF PRODUCING HEAVY RAINFALL. THE HIGHEST POTENTIAL FOR
HEAVY RAINFALL IS OVER SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST
ALABAMA WHERE A FLASH FLOOD WATCH IS NOW IN EFFECT.

ALZ052-061>064-MSZ067-075-076-078-079-141700-
/O.NEW.KMOB.FF.A.0008.130814T1500Z-130815T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...CHATOM...MILLRY...MOBILE...PRICHARD...
SARALAND...BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...
FAIRHOPE...FOLEY...SPANISH FORT...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...
LUCEDALE
323 AM CDT WED AUG 14 2013

...FLASH FLOOD WATCH IN EFFECT FROM 10 AM CDT THIS MORNING
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ALABAMA AND 
  SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHWEST ALABAMA...LOWER BALDWIN...LOWER MOBILE...UPPER 
  BALDWIN...UPPER MOBILE AND WASHINGTON. IN SOUTHEAST 
  MISSISSIPPI...GEORGE...GREENE...PERRY...STONE AND WAYNE. 

* FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING

* PERIODS OF SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. THE
  STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL
  IN A SHORT AMOUNT OF TIME WHICH CAN RESULT IN FLASH FLOODING.
  RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE
  POSSIBLE.

* HEAVY RAINS MAY RESULT IN FLASH FLOODING OF LOW LYING AND POOR
  DRAINAGE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
2 follow-up statements
987 
WGUS64 KMOB 141639
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
1139 AM CDT WED AUG 14 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM FOR SOUTHEAST MISSISSIPPI
AND EXTREME SOUTHWEST ALABAMA...

.A WEAK FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS THE AREA
TODAY WHILE A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE
REGION. PERIODS OF SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH 
THE DAY...AND WITH ABUNDANT TROPICAL MOISTURE IN PLACE OVER THE
AREA...THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL.

ALZ052-061>064-MSZ067-075-076-078-079-150000-
/O.CON.KMOB.FF.A.0008.000000T0000Z-130815T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...CHATOM...MILLRY...MOBILE...PRICHARD...
SARALAND...BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...
FAIRHOPE...FOLEY...SPANISH FORT...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...
LUCEDALE
1139 AM CDT WED AUG 14 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ALABAMA...LOWER 
  BALDWIN...LOWER MOBILE...UPPER BALDWIN...UPPER MOBILE AND 
  WASHINGTON. IN SOUTHEAST MISSISSIPPI...GEORGE...GREENE... 
  PERRY...STONE AND WAYNE. 

* UNTIL 7 PM CDT THIS EVENING

* PERIODS OF SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THE DAY.
  THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY
  RAINFALL IN A SHORT AMOUNT OF TIME WHICH CAN RESULT IN FLASH
  FLOODING. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER
  AMOUNTS ARE POSSIBLE.

* HEAVY RAINS MAY RESULT IN FLASH FLOODING OF LOW LYING AND POOR 
  DRAINAGE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
067 
WGUS64 KMOB 141914
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
214 PM CDT WED AUG 14 2013

ALZ052-061>064-MSZ067-075-076-078-079-142015-
/O.CAN.KMOB.FF.A.0008.000000T0000Z-130815T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...CHATOM...MILLRY...MOBILE...PRICHARD...
SARALAND...BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...
FAIRHOPE...FOLEY...SPANISH FORT...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...
LUCEDALE
214 PM CDT WED AUG 14 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ALABAMA AND
SOUTHEAST MISSISSIPPI HAS BEEN CANCELLED. THE THREAT FOR WIDESPREAD
HEAVY RAINFALL AND FLASH FLOODING HAS COME TO AN END. SCATTERED
SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THIS AFTERNOON...
WHICH WILL BE CAPABLE OF PRODUCING BRIEF PERIODS OF LOCALLY HEAVY
RAINFALL.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Aug 13, 11:57 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Aug 13, 11:57 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1157 PM CDT TUE AUG 13 2013

.AVIATION [06Z TERMINAL FORECAST DISCUSSION]...MAINLY VFR CONDITIONS
ARE EXPECTED OVERNIGHT WITH FEW TO SCATTERED LOW CLOUDS...AND MOSTLY
BROKEN MID LEVEL CLOUD COVER. A FEW LIGHT SHRA WILL BE POSSIBLE
OVERNIGHT...THOUGH WE WILL MONITOR FOR ADDITIONAL SHRA OR TSRA
DEVELOPMENT NEAR THE COAST. NUMEROUS SHRA/TSRA ARE EXPECTED TO
DEVELOP AGAIN WEDNESDAY...WITH MVFR TO IFR CIGS...AND VISIBILITY
REDUCTIONS OF 1SM OR LESS POSSIBLE UNDERNEATH THE HEAVIEST
CONVECTION. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      76  87  72  89  73 /  40  70  50  50  30
PENSACOLA   77  87  75  88  75 /  30  70  50  70  50
DESTIN      79  87  75  87  76 /  30  70  50  70  50
EVERGREEN   74  87  71  87  71 /  30  60  40  60  30
WAYNESBORO  73  86  69  90  68 /  40  60  40  30  20
CAMDEN      74  87  70  88  70 /  40  60  40  50  30
CRESTVIEW   74  88  72  87  72 /  30  70  50  70  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 13, 11:19 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1119 PM CDT TUE AUG 13 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-150430-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1119 PM CDT TUE AUG 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH DAY AND LINGER INTO THE
OVERNIGHT HOURS...WITH THE BEST COVERAGE OF STORMS WEDNESDAY AND
THURSDAY. THERE IS A CONTINUED POTENTIAL FOR VERY HEAVY RAINS WITH
THE STRONGER STORMS ESPECIALLY FOR WEDNESDAY THROUGH THURSDAY WHICH
MAY LEAD TO SIGNIFICANT RIVER RISES AND LOCALIZED FLOODING...
ESPECIALLY OVER COASTAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE
WHERE COPIOUS AMOUNTS OF RAIN HAVE FALLEN DURING THE PAST MONTH. A
FLASH FLOOD WATCH MAY BECOME NECESSARY FOR MID TO LATE WEEK. FREQUENT
CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS WILL ALSO BE POSSIBLE
WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT PERSONNEL ARE ENCOURAGED TO MONITOR THE FORECAST
REGARDING POTENTIAL FLOODING CONCERNS THROUGH THE WEEK. STORM SPOTTERS
ARE ASKED TO RELAY ANY FLOODING REPORTS TO THE NATIONAL WEATHER
SERVICE IN MOBILE.

GMZ630>635-650-655-670-675-150430-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1119 PM CDT TUE AUG 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
MARINE AREA THROUGH THE OVERNIGHT HOURS. THE STRONGER STORMS WILL BE
CAPABLE OF STRONG WIND GUSTS WITH LOCALLY HIGHER WAVES AND SEAS.
HEAVY RAINS COULD REDUCE VISIBILITY TO LESS THAN A MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY WITH THE BEST
COVERAGE OF STORMS WEDNESDAY AND THURSDAY. LOCALLY HIGHER WINDS AND
SEAS WILL BE POSSIBLE IN AND AROUND THUNDERSTORMS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 1:20 PM CDTFlash Flood WarningMOBWilcox3 hr

Nearby

Flash Flood Watches in Mississippi, 2013Flash Flood Watches in Alabama, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.